HEART RHYTHM
COMMUNITY
Avnrt - Heart ablation - Flutters and missed beats
Avatar_f_tn
by nadia200, Oct 04, 2011
Hello I was wondering if anyone could help and give me some answers.

I am a 20 year old girl and have recently had an ablation surgery just over a month ago now for a type of SVT called AVNRT. The symptoms started when I was 9 but I had more frequent episodes when I got to 16. I was only ddiagnosed a little while ago even though I have kept presenting myself to a cardiologist from the age of 16. I also suffer from a kidney condition called hydronephrosis and had an operation called a pyleoplasty in January. I noticed my heart would race sometimes over 200 bpm for reasons such as excitement, tiredness, hunger or sudden movements and sometimes when just lying on the sofa. However a month before my ablation and EP study I noticed my ears would ring my hands and feet would go very could and then I would feel dizzy these were usually the symptoms which would cause my heart to stop for a few seconds. I can only describe it as as if it had froze and I was very aware that my heart had stopped beating. However after the ablation the symptoms have included missed beats which I know is expected but I am wondering if it is not due to the ablation as I had these symptoms before. I am becoming quite anxious because obviously I think I am on the road to recovery and then I will go dizzy and feel my heart stop.

Just wondering does anyone know what this might be the missed beats can sometimes, not always be a quite sharop and short painfull bang which will make me flinch.

Anybody had similar symptoms and can advise for what I should do next.

As the cardiologist thinks the ringing and dizziness is nothing to do with my heart???
Related Discussions
Member Comments (20)
1747349_tn?1332687280
by boognell, Oct 04, 2011
The dizziness and ringing could be attributable to the missed heartbeats; maybe your doctor should suggest a mental health professional so you can express these things aloud and get some personal feedback. Also maybe a low dose anti-anxiety med like Ativan?
1423357_tn?1414258965
by tom_h, Oct 04, 2011
First off, with all ablations, there is a recovery period.  This can extend a year or more.  I'm coming up on 11 months for my AVRT, and I still get little runs and skips.  < 2 months post ablation is much too soon to judge whether your procedure was a success or not.

You describe two sensations, "missed beats" and "heart to stop for a few seconds".  The former sensation could be PVC's which could have been present long before your ablation, and which are often the trigger mechanism for SVT.  Since your ablation, they can no longer initiate the SVT.  Most PVC's are harmless, but are certainly a pian to deal with.  I get them in clusters which last for two weeks or more, then are gone for months at a time.  Your latter sensation could be a Sinus Pause.  There is plenty of web information available on this condition, it symptoms, and treatment.  Sinus Pause can be a very serious condition.  You'll notice that there's no "MD" after my screen name. So obviously my response to you is pure speculation.

As far as the ringing sensation in your ears, there could be many reasons.  I had this condition while I was suffering from severe sleep apnea.  The ringing sensation occured from outside noise as opposed to actual tinnitus.  Listening to music was nearly impossible during that extended period.  At the time, I was also taking a large dose of beta blocker as well.  Once the sleep apnea was corrected and the dosage of BB adjusted, the ringing sensation disappeared.  I have no idea if either caused it.  But it was coincidence that it vanished shortly afterwards.

Anxiety feeds on itself and breeds more anxiety.  This in turn can cause arrhythmias.  If you trust your cardiologist, have faith in what he's telling you.  This can go a long way in quelling your anxiety.  If he's not aware of your pauses, you should definitely let him know of this fact.  That is one symptom that I've never heard of from post ablation patients.
1398166_tn?1358874123
by littlegreenman1, Oct 04, 2011
Yeah - what Tom said.

I was about 60-90 days when I would feel flutters and the feeling of like an SVT would be coming on and ..... "Uhhhhhh, here we gooooooo again..nope."

Lots of people who post here (especially first/few timers) are a little more "nervous" than is practical for good health.
Avatar_f_tn
by Tine1977, Oct 04, 2011
understand totally about trusting your doctor. I thought I had a great doctor who put in a permanent pacemaker and then did an ablation because of slow heart rate and fainting episodes and called it A-Flutter. A year later and 2 other opinions I found a doctor I truly DO trust and come to find out that I did not need the pacemaker implanted at all.  
Its hard not to be anxious and to totally trust your doctors. I get anxious going to any doctor, especially a cardiologist cause ... well lets be honest ... it IS my heart they are going to be messing with and I fell very cynical of all doctors for a long time.
I agree bout giving the ablation time to work.  I have had 2 and even tho I am scheduled for my 3rd, (3 times the charm?) I know of people who had only one and have sworn that its made a HUGE difference, but just with anything thats worth anything, it's never easy and doesn't always happen instantly. Good luck boognell.
1655526_tn?1330659229
by merileegal, Oct 04, 2011
I also had ablation for avert 4months ago. So far no svt . I have some of the same symptoms u described. My ep said they were pacs and not to worry. The first one I had after my ablation felt like my heart stopped and I felt a little faint. They have become less and less. It would be a good idea to check with your ep . Tom is right about the time it takes for the heart to heal. It. depends on how much they did to your heart. Mine was pretty simple with only one burn just be patient and baby that heart for awhile.
1807132_tn?1318747197
by michellepetkus, Oct 04, 2011
I had my ablation of avnrt a month ago as well.  I have the same flutter missed beat feeling as you and I have had a couple of episodes that felt as though my heart hard some really strong beats.  I can't say that it stopped but it was a strong enough feeling to make me notice it.  If you truly feel as though your heart is stopping I would consult your EP just to be sure.  If it is just pvcs then no worries but if it is concerning you should definitely contact your doc.  

That being said, everyone else who had an ablation longer than a couple of months, do the flutters and missed beats go away?  I wasn't sure if this is a symptom we would have to live with.  Or is it that once you start having pvcs you don't get rid of them?
1398166_tn?1358874123
by littlegreenman1, Oct 04, 2011
They will go away.
1807132_tn?1318747197
by michellepetkus, Oct 05, 2011
Thanks,  I wasn't sure if my svt was more active because of developing the flutter issue or if the flutter issue arose because of the svt's effects on the heart.  Kind of like the chicken/egg riddle.
Avatar_f_tn
by nadia200, Oct 05, 2011
Thanks everyone! Is very reasurring to know that others are having the same thing. I think it is just because it took such a long time for them to diagnose and I am still having symptoms with my heart that I know isn't completly normal it is scary!!
If I went back to my cardiologist and explained my symptoms would it be possible to hook me up to another ECG for a week and would the ECG be able to pick up on whatever these bangs and missed beats are??